Alert archive / Missouri / Special Weather Statements in 2020
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Mar 28, 2020, 9:21 AM CDT for Stone County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2020, 9:21 AM CDT (14:21 UTC)
- Expired
- Mar 28, 2020, 10:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
County Stone County, MO
The radar
The Springfield radar (KSGF), 54 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 8.2
The text
As transmitted.
951 WWUS83 KSGF 281421 SPSSGF Special Weather Statement National Weather Service Springfield MO 921 AM CDT Sat Mar 28 2020 MOZ095-103-104-281500- Taney MO-Christian MO-Stone MO- 921 AM CDT Sat Mar 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHRISTIAN... NORTHWESTERN TANEY AND EAST CENTRAL STONE COUNTIES UNTIL 1000 AM CDT... At 921 AM CDT, Doppler radar was tracking a strong thunderstorm over Branson West, or near Kimberling City, moving northeast at 55 mph. Penny size hail will be possible with this storm. Locations impacted include... Branson... Lake Taneycomo... Table Rock Lake... Silver Dollar City... Kimberling City... Merriam Woods... Sparta... Reeds Spring... Rockaway Beach... Bull Creek... Indian Point... Branson West... Taneyville... Spokane... Oldfield... Elkhead... Chestnutridge... Bruner... Keltner... Garrison... LAT...LON 3662 9341 3674 9350 3709 9291 3678 9291 TIME...MOT...LOC 1421Z 239DEG 49KT 3669 9335 $$ Burchfield
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Mar 28, 6:16 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Mar 28, 6:16 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
616 AM CDT Sat Mar 28 2020
...Updated 12Z Aviation Discussion...
.SHORT TERM...(Today and tonight)
Issued at 250 AM CDT Sat Mar 28 2020
Another day of above normal temperatures will be present in the
Missouri Ozarks today ahead of deep trough sweeping through across
the central CONUS. Expect temperatures to climb into the middle to
upper 70s this afternoon. The warm airmass will be accompanied by
the chance for a few scattered showers and thunderstorms through
the morning hours with an increasing likelihood by early afternoon
across portions of south central and central Missouri. The setup
for this afternoon is characterized by a strong upper level
trough and an associated surface low. As the surface low tracks
across central Iowa today, an environment supportive of scattered
strong to severe thunderstorms will develop across our region.
This environment will feature deep layer shear of 60+ knots,
modest instability of around 1000 J/kg, a 45 knot LLJ transporting
in an ample amount of moisture into the region, and strong
forcing and lift with the associated frontal boundary. Given this
setup, there is the potential for scattered strong to severe
thunderstorms today, mainly along and east of Highway 65 from the
late morning through the afternoon hours. The main hazards will
be large hail up to quarters and damaging wind gusts up to 60 mph.
The other main headline today will be gusty winds as the strong
surface low tracks to our north this afternoon. Surface winds
will gust out of the southwest, turning out of the west by the
early evening. Expect wind gusts approaching wind advisory
criteria at times, especially along and north of Interstate 44
where gusts will approach 40 to 45 mph this afternoon. This raises
an additional concern for fire weather as a much drier airmass
works in behind a dryline this afternoon, but given the wet
conditions as of late, the fire weather threat looks to be held at
bay through this afternoon but should be watched closely.
This system will clear to our east by the early evening, leaving
behind cooler temperatures. Overnight lows will drop into the
middle 40s tonight with clear skies.
.LONG TERM...(Sunday through Friday)
Issued at 250 AM CDT Sat Mar 28 2020
A pleasant late March day is in the forecast for Sunday as highs
return to near normal in the middle 60s with plenty of sunshine.
By early next week, more rainfall is expected to impact the
region. Clouds will be on the increase on Monday ahead of the next
approaching system as a shortwave trough and an associated low
track to our south through Tuesday bringing an additional
widespread 0.75 to 1.0 inches of rainfall to the region. Despite
the lack of convective elements with this system, there is concern
for minor flooding given the abnormally wet conditions as of late.
Much of the rainfall is expected to occur between Monday evening
through Tuesday afternoon.
By Wednesday, dry and cooler temperatures will be the main
storyline. Highs will be in the upper 50s to lower 60s, with
overnight lows in upper 30s to lower 40s. This storyline of dry
and cooler weather will hang around the region through late next
week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 616 AM CDT Sat Mar 28 2020
An area of showers and thunderstorms will move into the region
this morning. As a result, TAF sites will see instances of MVFR
conditions in any heavy showers or thunderstorms. Expect the
potential for showers and thunderstorms to move east of all TAF
sites by early afternoon. Meanwhile, surface winds will gust out
of the southwest and west through this evening at 30 to 35 knots.
Expect skies to quickly clear behind the frontal passage with VFR
conditions prevailing through the end of the TAF period. Winds
will calm down late this evening and through the overnight hours.
LLWS is being mentioned for a short period of time at KBBG and
KSGF as a strong LLJ will be present this evening, shifting east
with time.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory from 11 AM this morning to 7 PM CDT this evening
for MOZ066-067-077>079-088>090-094.
KS...Wind Advisory from 11 AM this morning to 7 PM CDT this evening
for KSZ073-097-101.
&&
SHORT TERM...Perez
LONG TERM...Perez
AVIATION...PerezHazardous weather outlook, Mar 28, 5:10 AM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 510 AM CDT Sat Mar 28 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 510 AM CDT Sat Mar 28 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Elevated non thunderstorm wind risk. Significant fire weather risk. DISCUSSION... Scattered showers and thunderstorms will move into southeast Kansas, southwest Missouri, and west central Missouri this morning. A few strong to severe thunderstorms capable of producing large hail up to the size of quarters and damaging wind gusts up to 60 mph will be the main hazards. As the storms move east of Highway 65 into central and south central Missouri late this morning into this afternoon the severe risk will increase. Large hail to the size of half dollars and damaging wind gusts up to 60 mph are the main risks, but an isolated tornado cannot be ruled out. Non thunderstorm wind gusts of 40 to 45 mph will also occur late this morning into early this evening as strong low pressure moves from the central Plains to the Midwest. Drier air filtering into southeast Kansas and western Missouri will also lead to a heightened fire weather risk this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rain enters the region Monday and Tuesday, with an additional concern for minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Perez
In the hours before
Special weather statement, Mar 28, 6:15 AM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Springfield MO
615 AM CDT Sat Mar 28 2020
KSZ073-097-281215-
Bourbon KS-Crawford KS-
615 AM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND CRAWFORD COUNTIES
UNTIL 715 AM CDT...
At 615 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bronson to near Cherryvale. Movement was
northeast at 60 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Pittsburg... Fort Scott...
Frontenac... Girard...
Arma... Marmaton...
Cherokee... Mulberry...
Chicopee... Mccune...
Franklin... Bronson...
Arcadia... Uniontown...
Walnut... Fulton...
Redfield... Hepler...
Mapleton... Burgess...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3803 9508 3804 9461 3750 9461 3735 9463
3734 9507 3750 9509
TIME...MOT...LOC 1115Z 230DEG 53KT 3782 9510 3728 9547
WiseSpecial weather statement, Mar 28, 6:44 AM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Springfield MO
644 AM CDT Sat Mar 28 2020
KSZ101-281230-
Cherokee KS-
644 AM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 730 AM
CDT...
At 644 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oswego to 6 miles southeast of Edna.
Movement was northeast at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Baxter Springs... Columbus...
Galena... Cherokee...
Weir... Lowell...
Sherman... Scammon...
West Mineral... Treece...
Roseland... Neutral...
Melrose... Riverton...
Lawton... Carona...
Skidmore... Hallowell...
Sherwin... Faulkner...
LAT...LON 3734 9507 3734 9462 3700 9462 3700 9507
3724 9508
TIME...MOT...LOC 1144Z 219DEG 57KT 3721 9510 3699 9527
WiseSpecial weather statement, Mar 28, 7:09 AM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Springfield MO
709 AM CDT Sat Mar 28 2020
MOZ066-077-281300-
Vernon MO-Barton MO-
709 AM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR BARTON AND VERNON COUNTIES UNTIL
800 AM CDT...
At 708 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Walker to Scammon. Movement was northeast
at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Prairie State Park... Nevada...
Lamar... Golden City...
Liberal... Sheldon...
Nashville... Mindenmines...
Montevallo... Walker...
Schell City... Bronaugh...
Lamar Heights... Moundville...
Milo... Deerfield...
Irwin... Burgess...
Metz... Harwood...
This includes Interstate 49 between mile markers 58 and 107.
LAT...LON 3767 9461 3806 9446 3805 9424 3803 9423
3805 9421 3804 9419 3806 9415 3803 9406
3744 9408 3739 9410 3736 9451 3736 9461
3737 9462
TIME...MOT...LOC 1208Z 227DEG 46KT 3797 9424 3727 9486
WiseSpecial weather statement, Mar 28, 9:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Springfield MO 921 AM CDT Sat Mar 28 2020 MOZ095-103-104-281500- Taney MO-Christian MO-Stone MO- 921 AM CDT Sat Mar 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHRISTIAN... NORTHWESTERN TANEY AND EAST CENTRAL STONE COUNTIES UNTIL 1000 AM CDT... At 921 AM CDT, Doppler radar was tracking a strong thunderstorm over Branson West, or near Kimberling City, moving northeast at 55 mph. Penny size hail will be possible with this storm. Locations impacted include... Branson... Lake Taneycomo... Table Rock Lake... Silver Dollar City... Kimberling City... Merriam Woods... Sparta... Reeds Spring... Rockaway Beach... Bull Creek... Indian Point... Branson West... Taneyville... Spokane... Oldfield... Elkhead... Chestnutridge... Bruner... Keltner... Garrison... LAT...LON 3662 9341 3674 9350 3709 9291 3678 9291 TIME...MOT...LOC 1421Z 239DEG 49KT 3669 9335 Burchfield
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:50 PM CDT | Special Weather Statement | SGF | St. Clair | 40 min |
| Mar 27, 9:06 PM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 39 min |
| Mar 27, 9:27 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 44 min |
| Mar 28, 3:41 AM CDT | Wind Advisory | SGF | Barton, Cedar, Dade, Greene, Jasper, Lawrence and 3 more | 15 hr |
| Mar 28, 7:09 AM CDT | Special Weather Statement | SGF | Barton, Vernon | 51 min |
| Mar 28, 9:57 AM CDT | Special Weather Statement | SGF | Wright | 48 min |
| Mar 28, 10:39 AM CDT | Special Weather Statement | SGF | Phelps | 51 min |
| Mar 28, 10:42 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 48 min |
| Mar 28, 10:48 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 42 min |
| Mar 28, 11:19 AM CDT | Special Weather Statement | SGF | Dent | 41 min |
| Mar 28, 6:15 AM CDT | Special Weather Statement | SGF | Bourbon, Crawford | 60 min |
| Mar 28, 6:44 AM CDT | Special Weather Statement | SGF | Cherokee | 46 min |
Nearby
Special Weather Statements in Missouri, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.